| Model Number |
ONYXNG25015UX |
| Medical Device Problem Codes |
Migration or Expulsion of Device (1395); Device Damaged by Another Device (2915); Material Deformation (2976)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/23/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was attempted to use one onyx frontier drug eluting stent (des) to treat a lesion in the mid left anterior descending (lad) artery.The device was inspected with no issues noted.The lesion was pre-dilated.The device did not pass through a previously deployed stent.There was no resistance encountered when advancing the device and there was no excessive force used during delivery.It was reported that stent deformation occurred in vivo post deployment.It was stated there was difficulty encountered when delivering the ivus catheter and it is believed that it may have gotten stuck on the struts of the stent.The stent then missed the lesion and another stent had to be deployed.The patient is reported to be alive with no injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: the lesion was non calcified, non tortuous with 85% stenosis in the diagonal artery.Negative prep was not performed before use but was performed at the lesion site.Negative prep was performed when the device was already inside the patient, right before the stent was deployed.The ivus catheter was a non-medtronic device.The stent looked normal after deployment and was fully deployed prior to delivery of the ivus.The stent then missed the lesion and another onyx frontier stent had to be deployed to cover the proximal area.Just the proximal part of the stent was compressed so it left the proximal area uncovered.The stent was deployed in the diagonal where it was originally placed.Patient age and past medical history provided medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: procedural images were received.Images confirm that the deployed stent is deformed.The mechanism of deformation was not shown in the images.The images confirm that the proximal part of the lesion immediately distal to the ostium of the diagonal is not treated as the deformed stent appears to have been pulled distally in the vessel.No image of the ivus or mechanism of deformation were provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.